MAUDE Adverse Event Report: PENUMBRA, INC. APOLLO WAND; GWG

PENUMBRA, INC. APOLLO WAND; GWG
Catalog Number AP9
Medical Device Problem Codes Material Integrity Problem (2978); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: there was no visible damage to the exterior of the apollo wand (wand).The sonicator wire of the wand was fractured approximately 43.0 cm from the distal tip.Conclusions: evaluation of the returned device revealed that the sonicator wire was fractured off.The root cause of this fracture could not be determined.These devices are 100% visually inspected for damage during process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a microneurosurgery procedure, while cleaning the tip of an apollo wand (wand), the hospital staff noticed that the agitator wire became loose and was pulled out.The damaged wand was found prior to use and was not used for the procedure.The procedure was completed using a new wand.

Brand Name
APOLLO WAND
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5524573
Report Number3005168196-2016-00363
Device Sequence Number16227744
Product Code GWG
UDI-Device Identifier00814548013589
UDI-Public00814548013589
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K132931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2016
Device Catalogue NumberAP9
Device Lot NumberF65303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2016
Initial Report FDA Received Date03/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1